MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 06/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unknown; requested but not provided.Device evaluation: the device was not returned at the manufacturing site, as it was discarded; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that there were no other complaints for this po.No escalation was required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.Attempts have been made to obtain missing information; however, the account did not provide the information.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient was experiencing hazy, glare, day driving, and "vaseline smudge" in their left eye (os) with an intraocular lens (iol).The patient is unable to see with the camera or see to edit pictures.Therefore, the lens was explanted.It was reported patient had waxy distance vision.The osi (objective scatter index) was high post-op (generally >3).Patient maintains good j1 near acuity and good quality of vision near.The patient's pre-operative (op) visual acuity was counting fingers (cf) 3 feet 20/20 and post-op uncorrected 20/20 -2 and best corrected visual acuity 20/20.The intended target was -0.24 se (spherical equivalence).There was no vitrectomy, incision enlargement, or sutures required.There was no patient injury.A non-johnson and johnson iol was implanted in the patient's eye.Patient is stated to be very happy post-operation.The iol will not be returned for investigation as it was discarded.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that "g4" field which should have been populated with "no" was inadvertently left blank in the initial mdr report; therefore, the information has been corrected in this supplemental mdr report and the following field has been updated accordingly: section g4: combination product: no.Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: feb 21, 2023.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the suspect lens was received in a plastic insert with plastic wrap.Visual inspection under magnification revealed that the lens was cut in half and coated in viscoelastic residue.The lens was cleaned and further inspected under magnification and no issues were observed.No issues that could cause or contribute to the complaint issues were identified.As a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15602235
Report Number3012236936-2022-02568
Device Sequence Number11345056
Product Code MFK
UDI-Device Identifier05050474750517
UDI-Public(01)05050474750517(17)241127
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite